Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Obstetrics
|arimommy - Mon Dec 22, 2008 11:25 pm||
I was using nystatin cream vaginally for itching. Every time my husband and I have sex, his penis would get itchy and irritated. Would this be from the cream?
|Debbie Miller, RN - Tue Dec 23, 2008 12:17 pm||
It is always possible that a sensitivity can be there, though this would not be a common thing. If you no longer need the cream and after discontinuing its use he is still having this problem, chances are it is unrelated as an allergic reaction should not persist after the offending agent is removed and should gradually heal. He could also take Benadryl or another antihistamine to see if that helps speed up the resolution of itching. Beyond this, consider any other exposure such as soaps or personal hygiene products, laundry detergent, etc. and encourage him to wash after sex to see if that helps.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.